Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 196, NWS Shreveport, LA

April 4, 20084 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2008, 9:16 AM CDT for 4 parishes in Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2008, 9:16 AM CDT (14:16 UTC)
Expired
Apr 4, 2008, 10:00 AM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA

The radar

The Shreveport radar (KSHV), 76 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 3:55 AM CDTSevere Thunderstorm WatchSPC7 hr
Apr 4, 5:34 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1562 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:26 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 4, 6:26 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 AM CDT FRI APR 4 2008

.DISCUSSION...

UPDATED ZONES TO INCLUDE NEW SEVERE THUNDERSTORM WATCH 163.

&&

.PREV DISCUSSION... /ISSUED 511 AM CDT FRI APR 4 2008/

DISCUSSION...

EARLY THIS MORNING A COLD FRONT HAD PUSHED INTO THE NORTHWEST
SECTIONS OF THE FOUR STATE REGION AND EXTENDED NEAR KLIT TO
KTXK...AND KTRL LINE. SHOWERS AND THUNDERSTORMS CONTINUED TO
DEVELOP ALONG AND NEAR THE SYSTEM WITH STRONG TO SEVERE
THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. HAVE ISSUED A FLASH
FLOOD WATCH FOR THE FOUR STATE REGION GIVEN THE RAINFALL MAY BE
HEAVY AT TIMES AND STORMS CAN TRAIN OVER THE SAME LOCATIONS.
RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE SINCE
THE PRECIPITABLE WATER VALUE REMAIN HIGH AND RANGE FROM ONE
AND ONE HALF TO NEAR ONE AND THREE QUARTERS OF AN INCH. AN UPPER
LEVEL TROUGH WILL SWING ACROSS THE CENTRAL AND SOUTHERN PLAINS
LATER THIS AFTERNOON AND OVERNIGHT NUDGING THE SURFACE FRONT
TO THE SOUTHEAST AND AWAY FROM THE AREA BY SATURDAY. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS THE FRONT MOVES
TO THE SOUTHEAST WITH LARGE HAIL...AND HIGH AND DAMAGING WINDS
THE MAIN THREAT IN ADDITION TO THE HEAVY RAINFALL. SURFACE HIGH
PRESSURE WILL BUILD INTO THE FOUR STATE REGION DURING SATURDAY
AND EXPECTING TO REMAIN RAIN FREE UNTIL THE EARLY HALF OF
NEXT WEEK WHEN OUR NEXT FRONT MOVES INTO THE FORECAST AREA.
CURRENT MODEL DATA HINTS AT A WET PERIOD FOR THE LATE HALF OF THE
NEXT WORKWEEK. STAYED NEAR THE GFS MOS TEMPERATURES. /06/

AVIATION...

MVFR TO VFR CONDITIONS CONTINUE ACROSS MUCH OF THE AREA...BUT TSRA
ACTIVITY ALONG THE I30 CORRIDOR THIS MORNING WILL BE THE MAIN
CONCERN FOR AREA TERMINALS. STRONG THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS THE ARKLATEX THIS MORNING AND INTO THE AFTERNOON...AS A
COLD FRONT CONTINUES TO MOVE AT SNAILS PACE ACROSS THE AREA. THE
FRONT CURRENTLY NEAR A FSM TO DFW LINE...WILL CONTINUE TO TAP INTO
DEEP MOISTURE OUT AHEAD OF IT IN NORTHEAST TEXAS...SOUTHERN
ARKANSAS...AND NORTHERN LOUISIANA. MVFR TO VFR CONDITIONS WILL
PREVAIL...BUT TEMPO IFR CONDITIONS WILL BE LIKELY AS THUNDERSTORMS
MOVE ACROSS AREA TERMINALS TODAY. BY 00Z...TSRA ACTIVITY SHOULD BE
ENDING AT ARKLATEX TERMINALS...WITH IMPROVING CONDITIONS OVERNIGHT.
/11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  48  73  49 / 100  30   0   0
MLU  72  49  69  47 / 100  60   0   0
DEQ  63  42  72  43 /  80  10   0   0
TXK  69  45  71  48 / 100  20   0   0
ELD  71  45  70  47 / 100  40   0   0
TYR  71  46  72  50 / 100  20   0   0
GGG  71  46  72  49 / 100  20   0   0
LFK  72  49  75  50 / 100  40   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

06
Hazardous weather outlook, Apr 4, 6:00 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT FRI APR 4 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRAIN
ALONG AND NEAR A COLD FRONT THAT WILL BE MOVING SOUTHEAST
ACROSS THE AREA TODAY AND OUT OF THE AREA TONIGHT. STRONG TO
SEVERE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...IN
ADDITION TO LARGE HAIL AND HIGH AND DAMAGING WINDS. THE HEAVY
RAINFALL WILL PRODUCE AMOUNTS OF NEAR ONE UP TO TWO INCHES
WITH TOTALS APPROACHING THREE TO FOUR INCHES BEFORE
ENDING TONIGHT. FLASH FLOODING WILL BE POSSIBLE ESPECIALLY WHERE
PREVIOUS RAINS OVER THE PAST FEW DAYS HAS OCCURRED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL RETURN NEAR MID WEEK WITH
THE LATE HALF OF THE WEEK LOOKING WET. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TODAY AND TONIGHT.

06

In the hours before

Local storm report, Apr 4, 4:30 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HAIL             5 SW HORATIO            33.89N 94.42W
04/04/2008  M0.75 INCH       LITTLE RIVER       AR   TRAINED SPOTTER

&&

STEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:26 PM CDTSevere Thunderstorm WarningSHVRed River49 min
Apr 3, 7:59 PM CDTSevere Thunderstorm WarningSHVBowie, Red River46 min
Apr 3, 8:41 PM CDTSevere Thunderstorm WarningSHVBowie, Red River64 min
Apr 3, 8:53 PM CDTTornado WarningSHVBowie, Red River29 min
Apr 3, 9:42 PM CDTSevere Thunderstorm WarningSHVBowie, Red River63 min
Apr 3, 9:55 PM CDTTornado WarningSHVBowie, Red River35 min
Apr 4, 1:24 AM CDTSevere Thunderstorm WarningSHVRed River66 min
Apr 4, 4:16 AM CDTSevere Thunderstorm WarningSHVBowie44 min
Apr 4, 4:44 AM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more16 hr
Apr 4, 5:35 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris40 min
Apr 4, 5:53 AM CDTFlash Flood WarningSHVRed River6 hr
Apr 4, 7:24 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk51 min
Apr 4, 8:07 AM CDTFlash Flood WarningSHVNacogdoches, Panola, Rusk, Shelby3 hr
Apr 4, 10:17 AM CDTRiver Flood WarningSHVBowie, Red River22 hr
Apr 4, 11:10 AM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby6 hr
Apr 4, 6:17 PM CDTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby5 days
Apr 4, 8:53 AM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine52 min
Apr 4, 9:41 AM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Winn49 min
Apr 4, 10:07 AM CDTTornado WarningSHVGrant, LaSalle, Winn23 min
Apr 4, 10:17 AM CDTRiver Flood WarningSHVWebster16 days
Apr 4, 10:24 AM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn51 min
Apr 4, 10:29 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita46 min
Apr 3, 8:36 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier54 min
Apr 3, 9:33 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier57 min
Apr 3, 9:56 PM CDTTornado WarningSHVHoward, Little River, Sevier34 min
Apr 3, 11:23 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier52 min
Apr 3, 11:51 PM CDTFlash Flood WarningSHVHoward, Sevier24 min
Apr 3, 11:53 PM CDTFlash Flood WarningSHVHoward, Sevier4 hr
Apr 4, 2:16 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier59 min
Apr 4, 5:00 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada60 min
Apr 4, 10:17 AM CDTRiver Flood WarningSHVLittle River, Sevier47 hr
Apr 4, 10:17 AM CDTRiver Flood WarningSHVHoward, Little River, Sevier62 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.